Florida, 2014Astronomical Low Tide in Florida, January 3, 2014
January 3, 2014 · NWS JAX · 2 events in 2 counties and zones
Strong NW flow trailing a cold front combined with low astronomical tides created Blow-Out tides along and offshore of the SE Ga and NE Fl coastline.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong NW flow trailing a cold front combined with low astronomical tides created Blow-Out tides along and offshore of the SE Ga and NE Fl coastline.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jan 2, 9:15 PM EST, 6 hours 3 minutes earlier.
Area forecast discussion, Jan 2, 9:15 PM EST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 PM EST THU JAN 2 2014
...BLAST OF COLD AIR ON ITS WAY TONIGHT...
915PM UPDATE...THANKS TO COLLAB FROM CHARLESTON WFO...HAVE ISSUED
MARINE WEATHER STATEMENT TO ACCOUNT FOR POSSIBLE BLOW-OUT TIDES
AROUND LOW TIDE OVERNIGHT NEAR 3 AM...WILL RUN ABOUT 2 FEET BELOW
NORMAL ALONG THE SE GA COAST AND 1 FOOT BELOW NORMAL ALONG THE NE FL
COAST.
.UPDATE...
PRE-FRONTAL AXIS OF SHOWERS WITH WIND GUSTS AROUND 30-40 MPH ALONG
A LINE FROM JAX-GNV AT THE MOMENT BUT THE ACTUAL COLD FRONT AND
COLD AIR IS STILL FURTHER UPSTREAM ACROSS SOUTHWEST GEORGIA.
FORECAST REMAINS ON TRACK AS ANY LINGERING ISOLD/SCTD SHOWERS WILL
END BY MIDNIGHT AND COLD AIR POURS INTO THE REGION ON GUSTY
NORTHWEST WINDS AT 15-25 MPH WITH GUSTS TO 30-35 MPH AT TIMES AND
LAKE WIND ADVISORY IS IN EFFECT FOR ALL LOCATIONS THROUGH 6 AM
FRIDAY MORNING. TEMPS WILL FALL RAPIDLY AFTER MIDNIGHT WITH UPPER
20S SE GA AND LOWER/MIDDLE 30S NE FL POSSIBLE TOWARDS MORNING AND
FREEZE WARNING OVER INLAND AREAS LOOKS ON TRACK. MAIN IMPACT WITH
THIS EVENT WILL BE THE COMBINATION OF THE BRISK NORTHWEST WINDS
AND COLD TEMPS TO PROVIDE FOR WIND CHILLS IN THE TEENS ACROSS SE
GA AND 20S ACROSS NE FL BY MORNING AND WIND CHILL ADVISORY OF 25
DEGREES OR BELOW IN NE FL LOOKS LIKE A GOOD BET...AND WILL BE VERY
CLOSE TO THE 15 DEGREE CRITERIA NEEDED FOR SE GA...BUT NOT
CONFIDENT ENOUGH TO ISSUE WIND CHILL ADVISORY WITH THE UPDATE. NO
DOUBT THAT FRIDAY MORNING WILL BE THE COLDEST CONDITIONS FELT
SINCE LAST WINTER WITH TEMPS CRAWLING THROUGH THE 30S AND ONLY
INTO THE 40S DURING THE AFTERNOON HOURS UNDER MOSTLY SUNNY SKIES
AND BRISK NORTH WINDS AT 15-20G25-30 MPH...PROBABLY JUST BELOW
LAKE WIND ADVISORY CRITERIA. WIND CHILLS WILL REMAIN IN THE TEENS
SE GA AND 20S NE FL ALL MORNING BEFORE REBOUNDING INTO THE 30S
DURING THE AFTERNOON HOURS.
&&
.AVIATION...
SURFACE FRONTAL BOUNDARY WILL MOVE THROUGH AREA TERMINALS EARLY IN
THIS 00Z TAF PERIOD...WITH GUSTY WINDS EXPECTED BEHIND IT. CIGS
WILL LIFT FOLLOWING THIS BOUNDARY WITH CONDITIONS EXPECTED TO
BECOME VFR OVERNIGHT. A PERIOD OF LLWS WILL BE POSSIBLE UNTIL
THE FRONTAL BOUNDARY MOVES THROUGH. THE GUSTY WINDS WILL CONTINUE
THROUGH THE DAY FRIDAY...WITH WINDS SUBSIDING LATE IN THIS 00Z
PERIOD.
&&
.MARINE...
FORECAST LOOKS ON TRACK FOR OCCASIONAL GUSTS TO GALE FORCE NEARSHORE
AND FREQUENT GUSTS TO GALE FORCE OFFSHORE AS THE NORTHWEST WINDS
INCREASE RAPIDLY TONIGHT. WINDS VEER TO THE NORTH AND SLOWLY
DECREASE LATE ON FRIDAY LEAVING SMALL CRAFT ADVISORY CONDS IN
PLACE. SEAS WILL BUILD INTO THE 10-16 FT OFFSHORE AND 6-12 FT
NEARSHORE.
RIP CURRENTS: LOW RISK IN THE OFFSHORE FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 28 46 27 57 / 10 0 0 0
SSI 30 45 37 55 / 30 0 0 30
JAX 32 47 32 60 / 40 0 0 20
SGJ 34 47 41 62 / 50 10 20 20
GNV 32 49 30 64 / 40 0 0 0
OCF 34 52 32 68 / 50 0 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING FOR
ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-
UNION.
LAKE WIND ADVISORY UNTIL 6 AM EST FRIDAY FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FREEZE WARNING FROM 3 AM TO 9 AM EST FRIDAY FOR BAKER-COLUMBIA-
HAMILTON-NASSAU-SUWANNEE-UNION.
WIND CHILL ADVISORY FROM 3 AM TO 9 AM EST FRIDAY FOR ALACHUA-
BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...FREEZE WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING FOR
APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-
WAYNE.
LAKE WIND ADVISORY UNTIL 6 AM EST FRIDAY FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
FREEZE WARNING FROM 3 AM TO 9 AM EST FRIDAY FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-INLAND CAMDEN-
INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
AM...GALE WARNING UNTIL 3 PM EST FRIDAY FOR ALTAMAHA SOUND GA TO
FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 7 PM EST FRIDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
HESS/STRUBLE/GUILLETHazardous weather outlook, Jan 2, 9:15 PM EST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 PM EST THU JAN 2 2014
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-031100-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
915 PM EST THU JAN 2 2014
...FREEZE WARNING FOR PORTIONS OF INLAND LOCATIONS TONIGHT...
...WIND CHILL ADVISORY FOR ALL OF NORTHEAST FLORIDA TONIGHT...
...LAKE WIND ADVISORY FOR ENTIRE AREA TONIGHT...
...GALE WARNING FOR THE OFFSHORE COASTAL WATERS THIS EVENING THROUGH
FRIDAY...
...BLOW-OUT TIDES POSSIBLE LATE TONIGHT DURING THE LOW TIDE CYCLE...
...FREEZE WATCH FOR PORTIONS OF INLAND LOCATIONS FRIDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...REST OF TONIGHT...
A COLD FRONT WILL CROSS THE AREA THIS EVENING. MUCH COLDER AND WINDY
CONDITIONS WILL DEVELOP IN THE WAKE OF THE FRONT. A FREEZE WARNING
AND A LAKE WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE AREA
TONIGHT. A WIND CHILL ADVISORY IS EFFECT TONIGHT FOR NORTHEAST
FLORIDA WITH VALUES IN THE MID 20S EXPECTED. WIND CHILLS WILL FALL
INTO THE TEENS ACROSS SOUTHEAST GEORGIA.
WINDS AND SEAS WILL INCREASE ACROSS THE COASTAL WATERS THIS
EVENING...WITH A GALE WARNING FOR THE OFFSHORE WATERS...AND A SMALL
CRAFT ADVISORY FOR THE NEARSHORE WATERS. STRONG OFFSHORE WINDS WILL
PRODUCE POSSIBLE BLOW-OUT TIDES LATE TONIGHT DURING THE LOW TIDE
CYCLE WITH TIDES 1 TO 2 FEET BELOW NORMAL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
ELEVATED WINDS AND SEAS WILL PERSIST ACROSS THE COASTAL WATERS
THROUGH FRIDAY. DEVELOPING ONSHORE FLOW WILL RESULT IN A MODERATE TO
HIGH RISK OF RIP CURRENTS FRIDAY AND SATURDAY.
FREEZING TEMPERATURES WILL BE POSSIBLE FRIDAY NIGHT ACROSS PORTIONS
OF INLAND LOCATIONS AND A FREEZE WATCH HAS BEEN ISSUED.
ANOTHER ROUND OF COLD CONDITIONS WILL BE LIKELY EARLY NEXT
WEEK...WITH FREEZING TEMPERATURES MONDAY NIGHT AND TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Astronomical Low Tide, Duval
- When
- January 3, 3:18 AM EST
- Where
- Duval forecast zone
- Reported by
- Other Federal Agency
Blow-out tide levels reached -5.16 ft below NAVD88 on the St. Johns River tidal gauge at Mayport. This was 0.85 ft below the predicted low tide level.
Astronomical Low Tide, Nassau
- When
- January 3, 3:42 AM EST
- Where
- Nassau forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.611, -81.771 (the zone’s center; the record gives no point)
Blow-out tide levels reached -6.45 ft below NAVD88 at the Fernandina Beach tide gage. This was 1.21 ft below the predicted low tide level.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in South Dakota, January 3, 20142 deaths · 1 injured · 1 event
- Cold in Wisconsin, January 3, 20142 deaths · 2 events
- Coastal Flood in New Hampshire, January 3, 2014$250,000 · 1 event
- Coastal Flood in Maine, January 3, 2014$40,000 · 2 events
- Winter Storm and High Wind in Wyoming, January 3 to 4, 2014$20,000 · 77 kt wind · 6 events
- Blizzard in North Dakota, January 3 to 4, 201418 events
- Blizzard in North Dakota, January 3 to 4, 201418 events
- Blizzard in Minnesota, January 3 to 4, 20149 events
- Winter Storm and Winter Weather in Michigan, January 3 to 4, 20148 events
- Winter Storm and Winter Weather in Colorado, January 3 to 5, 20148 events
- Blizzard in South Dakota, January 3, 20147 events
- Frost and Freeze in Texas, January 3, 20145 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 486232, 486233.